Discussions that mention methadone

Addiction & Recovery board


My name is Mike and I have been in pain management for around 9 months now.I am the owner and operator of my own tree business in florida. I have been injured many times and the last one really sent my pain to a new level mainly in my legs. Before over the counter medications helped. My doctor started me off on vicadin 750mg and progressed to roxycodone30mg 3x day and percoset 3x very quickly. I am afraid because my tolerance builds really quick and my doctor isn't shy about increasing my dosage. Another fear is that these drugs will eventually hinder my ability to run my business efficiently. I have been through withdrawl once before and am very scared of it. I guess my question is will the switch to methadone hurt my ability to function, do business and manage my employees? Any help will be greatly appreciated.
Why not try suboxone? it is for opiate withdrawels..read about it..its a maintenence type drug but different than methadone.
Sorry to hear about your problems. My dad was on a lot of stuff for his back and other things and built up a tolerance to all of them. He is now taking methadone and was hesitant at first to take it....only because he thought that it was a drug that heroin junkies took. Now that he is on it instead of the oxycodone the only difference that we notice is that he is always chewing gum, where he never did before.

As far as it hindering your ability to function at your job, I have no answer. Maybe try asking on the Pain Management board. There may be someone there in your same situation that could help.

Good luck and I hope that your pain doesn't get any worse.
Maggie
What is it you want to do? Do you want to get off of the pain meds?I have known several people who have used Suboxone, short term to help with withdrawals. Please try this, or a taper if you can. In my opinion, methadone is the wrong path in the long run.Methadone is much harder to get off of. Withdrawals are about the worst of any opiates. Are you sure you still have pain? Many people who take high doses of hydrocodone, don't even have real pain anymore. It can be the hydro giving you the pain. Also, Methadone rots your teeth. Please do your research on Methadone before you go down that road.
I agree with Sterling about doing your research before doing anything; however, as far as methadone rotting your teeth, it doesn't. That is an urban legend. Rotten teeth are the result of poor dental hygiene that a lot of drug abusers (or anyone for that matter) are effected by.

If you do in fact want to get off the pills, I would suggest a taper or cold turkey, but it sounds like you are still in pain. Have you had any MRI's or anything done to see what the problem stems from?